Virginia, 2016High Wind in Virginia, January 23, 2016
January 23, 2016 · NWS AKQ · 3 events in 3 counties and zones
Strong Low Pressure moving from the Southeast United States northeast and off the Mid Atlantic Coast produced very strong wind gusts across portions of Eastern Virginia.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong Low Pressure moving from the Southeast United States northeast and off the Mid Atlantic Coast produced very strong wind gusts across portions of Eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 22, 9:05 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 22, 9:05 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EST FRI JAN 22 2016
.SYNOPSIS...
A SIGNIFICANT WINTER STORM WILL AFFECT THE REGION THROUGH SATURDAY
NIGHT. HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST SUNDAY THROUGH
TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATE...
ADVISORY FOR VA ERN SHORE AND WORCESTER MD HAVE BEEN EXTENDED
THROUGH 1 AM...AS THIS AREA HAS RECEIVED 2-4" OF SNOW AND SLEET.
TEMPERATURES ARE NOW AROUND 32 F ON AVG BUT ROADS REMAIN HAZARDOUS
AND CONDITIONS WILL BE SLOW TO IMPROVE EVEN AS TEMPERATURES RISE
INTO THE MID-UPPER 30S BY AROUND MIDNIGHT.
PREVIOUS DISCUSSION...
HAVE UPDATED THE FORECAST IN THE NEAR TERM TO EXTEND WINTER WX
ADVISORIES THROUGH 10 PM/03Z ACRS PORTIONS OF SE VA FROM THE
PENINSULA DOWN THROUGH INTERIOR SE VA AND THE VA ERN SHORE ON UP
TO WORCESTER MD. TEMPERATURES IN THESE AREAS ARE GENLY STILL IN
THE UPPER 20S/AROUND 30F...AND WILL TAKE A FEW MORE HRS TO RISE
ABOVE FREEZING. IN THESE ADSY ZONES...PTYPE IS SNOW FROM ACCOMACK
VA N TO WORCESTER MD...AND IP/ZR FARTHER SOUTH. EXPECT ALL OF THIS
TO GRADUALLY TRANSITION TO RAIN OVER THE NEXT FEW HRS (EARLIEST
RIGHT ALONG THE WATER AT PLACES LIKE HAMPTON).
LOOKING AT (CC DUAL POL PRODUCT) AND MATCHING WITH SPOTTER
REPORTS...MIX TO SLEET LINE NOW PUSHING N OF I-64 INTO NORTHERN
HENRICO...AND LATEST RAP13 GUIDANCE CONTS TO PUSH THAT RGN (AND
0C 85 TEMP LINE) INTO NORTHERN PORTIONS OF CNTRL VA THROUGH THE
EVENING. MADE SOME CHANGES TO LOWER SNOW ACCUMULATIONS A BIT MORE DUE
TO THE MIXING...WITH MUCH OF THE CWA ONLY SEEING AN ADDITIONAL
1-3" OF SNOW/SLEET OVERNIGHT...ALTHOUGH MUCH HIGHER SNOW AMTS
STILL ACRS THE FAR N. THROUGH 630 PM...SNOW AMTS HAVE GENLY
AVERAGED 4-7" ACRS METRO RICHMOND AND SOUTH CENTRAL VA...AND 2-4"
OVER SE VA. THERE WILL CONT TO BE ADDITIONAL BANDS OF MDT TO HVY
PCPN THIS EVE BEFORE DRYSLOT LWRG INTENSITIES SIGNIFICANTLY OVRNGT
FM SW TO NE...ESP ALG-E OF I 95. HAVE PLAYED UP ICE ACCUMS ACRS
SRN AND INTERIOR ERN/SE VA THIS EVE AS TEMPS RMN AOB 32 LONGER
THAN EARLIER ANTICIPATED. LATEST SNOW TOTAL GRAPHIC WILL BE FOR
ADDITIONAL SNOW ACCUMS TONIGHT/SAT/SAT NIGHT AND WILL NOT INCLUDE
WHAT HAS OCCURRED SO FAR.
MDT/HVY RA XPCD ERN PORTION OVRNGT...AS WNDS INCRS FM THE NE (W/
CSTL STORM DEVELOPING INVOF CSTL FNT INVOF ERN NC BEGINS TRACKING
NE TWD VA CAPES LT TNGT). TEMPS RISE MOST PLACES OVRNGT...MOST
SUBSTANTIAL E AND SE PORTIONS OF FA. RMNG BLO 32 FOR MOST OF THE
PIEDMONT (AREAS W OF I95) WHERE CONTINUATION OF SN XPCD.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SFC LO PRES CONTS TO INTENSIFY NR THE DELMARVA SAT (ONLY TRACKING
SLO NNE) AS UPR LVL SYS TRACKS THROUGH NC/SRN VA. BULK OF PRELIM
PCPN WILL HAVE PUSHED NNW OF FA BY SAT MRNG. XPCG CONSIDERABLE
BACKLASH MOISTURE TO SPREAD OVR THE FA FM THE WNW AS UPR LVL SYS
REACHES THE CST IN THE AFTN...FORCING GENERALLY WK BUT ENOUGH TO
SUPPORT ADDITIONAL ACCUMS OF UP TO A FEW INCHES AS P-TYPE
TRANSITIONS W-E TO SN (IN THE AFTN/EVE). HAVE NUDGED ACCUMS UP A
BIT FOR AREAS N AND NE OF RIC AS WRN PORTION OF DEFORMATION ZONE
PIVOTS OVR THAT RGN. NNE WNDS WILL BE GUSTY TO 30-40 MPH
INLAND...35-60 MPH ERN PORTION/NR THE CST. HI TEMPS NR 30F W...TO
L40S E (THOUGH READINGS MAY FALL IN THE AFTN).
CONTD BREEZY/WINDY SAT NGT W/ CHC POPS INLAND...LIKELY NR THE CST
(FOR ADDITIONAL SN OR SNSH). RAPID CLEARING SUN MRNG/MIDDAY AS
WNDS ARE SLO TO SUBSIDE W/ STM FINALLY PULLING WELL E AWAY FM THE
CST.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
WILL GO CLOSER TO THE 12Z GFS FOR THE EXTENDED PERIOD. HI PRES
RIGHT OVR THE MID ATLC REGION MON MORNG...WILL SLIDE OUT TO SEA
FOR MON NGT INTO TUE MORNG...AS A COLD FRONT APPROACHES FM THE W.
THAT COLD FRONT WILL PUSH ACRS THE AREA AND AND JUST OFF THE CST
TUE AFTN INTO WED MORNG...BRINGING A CHC FOR RAIN OR RAIN SHOWERS.
THE FRONT WILL THEN GRADUALLY SHIFT FARTHER OUT TO SEA WED AFTN
INTO WED NGT...AS LO PRES LIFTS NE INTO THE NRN ATLC. THIS WILL
KEEP SLGT TO SML CHC FOR RAIN OVR SE VA AND NE NC DURING THIS
PERIOD. HI PRES BLDS OVR THE AREA AND OFFSHR THU INTO THU
NGT...THEN A QUICK MOVING WARM FRONT AND COLD FRONT SWING THRU THE
REGION ON FRI BRINGING A SLGT OR SML CHC OF RAIN SHOWERS.
MAX TEMPS WILL BE IN THE 40S MON...IN THE MID 40S TO MID 50S
TUE...IN THE UPR 30S TO MID 40S WED AND THU...AND IN THE 40S FRI.
MIN TEMPS WILL BE IN THE 30S TUE MORNG...RANGE FM THE UPR 20S TO
LWR 40S WED MORNG...RANGE FM THE UPR TEENS TO MID 30S THU
MORNG...AND RANGE FM THE MID 20S TO MID 30S.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
EARLY THIS AFTN...ONE LO PRES AREA WAS OVR NW GA WITH A SECONDARY
LO PRES SYSTEM DEVELOPING JUST OFF THE SC CST. MAINLY IFR CONDS
WILL PREVAIL OR DEVELOP AT ALL TAF SITES DURING THIS AFTN AND
EVENG...AS SECONDARY LO BECOMES MAIN SYSTEM AND INTENSIFIES ALNG
THE SC AND NC CST. THIS WILL PULL ABUNDANT MOISTURE INTO THE
REGION...ALONG WITH WARMER AIR FM THE MID AND LO LEVELS. THIS
WILL BEGIN TO ALLOW THE PCPN TYPE TO BECOME A WINTRY MIX AT RIC
AND SBY...WHILE ANY WINTRY MIX AT PHF/ORF WILL CHANGE TO ALL
RAIN. PCPN WILL BE JUST RAIN AT ECG THIS AFTN INTO EARLY SAT AFTN.
PCPN WILL BE HEAVY AT TIMES AT ALL SITES THRU THIS EVENG/EARLY
TNGT...BEFORE TAPERING OFF TO LGT -SN/-PL/-FZRA/-RA LATE TNGT INTO
SAT MORNG. VSBYS WILL ALSO IMPROVE.
VERY STRONG NE OR N WINDS ARE EXPECTED AT ALL TAF SITES FM LATE
THIS AFTN THRU SAT. THE SFC LO WILL BE SLOW TO PULL AWAY TO THE NE
SAT INTO SAT NGT...AS THE UPR LO SLIDES OVER THE AREA. THIS WILL
KEEP MVFR TO IFR CEILINGS IN PLACE...BUT WITH THE PCPN MUCH
LIGHTER VSBYS WILL BE IMPROVED. SAT AFTN/SAT NGT...AS THE LO MOVES
AWAY TO THE NE...WE WILL SEE THE WRAP AROUND MOISTURE PULL BACK
INTO THE REGION...WITH CONTINUED STRONG NW OR N WINDS. THIS COULD
SET THE STAGE FOR ADDITION SNOW AND CONTINUED MVFR TO IFR CONDS.
HI PRES AND VFR CONDS WILL RETURN FOR SUN AND MON.
&&
.MARINE...
STORM AND GALE WARNINGS THAT WERE IN PLACE HAVE BEEN EXTENDED UNTIL
09Z SUNDAY MORNING. MODELS INDICATE A LITTLE LESS WIND THAN
PREVIOUSLY FORECAST WITH THE NORTHEAST WINDS OVERNIGHT THROUGH
SATURDAY MORNING. LOW PRESSURE DEVELOPING OVER THE EASTERN CAROLINAS
MOVES TO JUST OFF THE SE VA COAST SATURDAY MORNING. WINDS DIMINISH
AT THIS POINT. WINDS INCREASE ON THE BACKSIDE OF THE LOW LATE
SATURDAY AND SATURDAY NIGHT WITH MOST AREAS RECEIVING THEIR HIGHEST
WINDS OF THE EVENT AT THIS POINT. WINDS OF 35 TO 50 KNOTS WITH GUSTS
TO 50 TO 60 KNOTS ARE EXPECTED IN THE BAY AND COASTAL WATERS WHERE
THE STORM WARNINGS ARE IN EFFECT. THE REST OF THE WATERS HAVE GALE
WARNINGS. FOLLOWED CLOSE TO GFS WITH THE LOCATION OF THE SURFACE LOW
AS IT MOVES TO THE NORTHEAST.
CURRENTLY GALE WARNINGS CONTINUE FOR THE NC COASTAL WATERS. WINDS
ARE FORECAST TO STORM FORCE SATURDAY NIGHT BUT HELD OFF ON ISSUING
A STORM WARNING FOR THIS EVENT. WILL UPDATE AS NEEDED.
WINDS DIMINISH SUNDAY. HEADLINES WILL NEED TO BE LOWERED TO GALE OR
SCA SUNDAY. WINDS DIMINISH BELOW SCA BY EARLY SUNDAY EVENING.
SEAS THAT INCREASE TO 12 TO 20 FT IN THE COASTAL WATERS WILL BE SLOW
TO SUBSIDE. SCA FOR SEAS WILL LIKELY BE NEEDED THROUGH MONDAY
AFTERNOON.
SCA MAY BE NEEDED NORTHERN PORTIONS OF THE WATERS FOR SW WINDS ON
TUESDAY.
&&
.TIDES/COASTAL FLOODING...
HAVE ISSUED A COASTAL FLOOD WARNING FOR WORCESTER MD AND ACCOMACK
VA ON THE EASTERN SHORE...FOR OCEAN SIDE TO COVER MODERATE
FLOODING FOR THE NEXT 3 HIGH TIDES SAT AM/SAT PM/EARLY SUN
AM.
ELSEWHERE IN NORTHAMPTON VA AND ACROSS HAMPTON ROADS INCLUDING
AREAS ADJACENT TO THE OCEAN (VA BEACH) AND THE LOWER BAY AND JAMES
RIVER...THE UPCOMING HIGH TIDE CYCLE SAT MORNING LOOKS TO FALL
SHORT OF MODERATE FLOOD THRESHOLDS...BUT WILL LIKELY HIT MINOR
FLOODING. AN ADVISORY HAS BEEN ISSUED HERE FOR SAT MORNING'S
CYCLE ONLY (WITH ADDITIONAL ADVISORIES POSSIBLY NEEDED).
IN ADDITION...STRONG N/NE WINDS LATER TONIGHT...SHIFTING TO THE
N/NW WILL ALLOW SEAS TO BUILD TO 6-12 FT SOUTH TO AS HIGH AS 14
TO 18 FT ACRS THE NRN CSTL WTRS. BEACH AND GENERAL SHORELINE
EROSION CAN BE EXPECTED...ESPLY FM CHES BAY NWD ALONG THE ATLC
CST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 10 AM EST SUNDAY FOR MDZ021.
HIGH WIND WARNING UNTIL 4 AM EST SUNDAY FOR MDZ024-025.
COASTAL FLOOD WARNING FROM 4 AM SATURDAY TO NOON EST SUNDAY
FOR MDZ024-025.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR MDZ024-025.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR MDZ022-023.
NC...WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR NCZ012.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NCZ013-014.
WIND ADVISORY UNTIL 4 AM EST SUNDAY FOR NCZ102.
VA...WINTER STORM WARNING UNTIL 10 AM EST SUNDAY FOR VAZ048-061-062-
064-509>511.
WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR VAZ084-
086>090-092.
COASTAL FLOOD ADVISORY FROM 4 AM TO NOON EST SATURDAY FOR
VAZ089-090-093-095>098-100-523>525.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
VAZ093-096-523>525.
WIND ADVISORY UNTIL 4 AM EST SUNDAY FOR VAZ095>098.
HIGH WIND WARNING UNTIL 4 AM EST SUNDAY FOR VAZ099-100.
COASTAL FLOOD WARNING FROM 4 AM SATURDAY TO NOON EST SUNDAY
FOR VAZ099.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR VAZ099-100.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR VAZ060-065>069-
075>083-085-512>522.
MARINE...STORM WARNING UNTIL 4 AM EST SUNDAY FOR ANZ630>632-634-650-652-
654-656.
GALE WARNING UNTIL 4 AM EST SUNDAY FOR ANZ633-635>638-658.
&&
SYNOPSIS...AJZ
NEAR TERM...LKB
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...TMG
MARINE...LSA
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Jan 22, 7:12 PM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EST FRI JAN 22 2016
NCZ012-VAZ084-086>088-092-240015-
NORTHAMPTON NC-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SOUTHAMPTON-
712 PM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND THE MIDDLE PENINSULA OF
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND GUSTS UP TO 40 MPH AND A LIGHT SNOW ACCUMULATION WILL BE
POSSIBLE SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ022-023-VAZ060-065>068-077>083-085-513-514-516-518-520-522-240015-
WICOMICO-SOMERSET-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-MIDDLESEX-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-EASTERN HENRICO-EASTERN KING WILLIAM-
EASTERN KING AND QUEEN-EASTERN ESSEX-
712 PM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ089-090-240015-
SURRY-JAMES CITY-
712 PM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO NOON EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA
AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ021-240015-
DORCHESTER-
712 PM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ013-014-240015-
HERTFORD-GATES-
712 PM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND GUSTS UP TO 40 MPH AND A LIGHT SNOW ACCUMULATION CAN BE
EXPECTED SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ093-523>525-240015-
ISLE OF WIGHT-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
712 PM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO NOON EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA
AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ096-240015-
SUFFOLK-
712 PM EST FRI JAN 22 2016
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO NOON EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ030-240015-
BERTIE-
712 PM EST FRI JAN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND GUSTS UP TO 40 MPH AND A LIGHT SNOW ACCUMULATION CAN BE
EXPECTED SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ048-061-062-064-509>511-240015-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-
712 PM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ069-075-076-512-515-517-519-521-240015-
POWHATAN-WESTMORELAND-RICHMOND-EASTERN HANOVER-WESTERN HENRICO-
WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX-
712 PM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ024-025-240015-
INLAND WORCESTER-MARYLAND BEACHES-
712 PM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 AM SATURDAY TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ095-097-098-240015-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
712 PM EST FRI JAN 22 2016
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO NOON EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ015>017-031-032-240015-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
712 PM EST FRI JAN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.
.DAY ONE...TONIGHT.
LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND GUSTS TO 40 MPH AND A LIGHT SNOW ACCUMULATION WILL BE
POSSIBLE SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ102-240015-
OUTER BANKS CURRITUCK-
712 PM EST FRI JAN 22 2016
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ099-240015-
ACCOMACK-
712 PM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 AM SATURDAY TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ100-240015-
NORTHAMPTON VA-
712 PM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO NOON EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LKB
In the hours before
Local storm report, Jan 22, 8:42 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
842 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW QUEENS LAKE 37.29N 76.65W
01/22/2016 M4.0 INCH YORK VA AMATEUR RADIO
&&
EVENT NUMBER AKQ1600090
JMLocal storm report, Jan 22, 8:46 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
846 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM SNOW CRESTWOOD FARMS 37.52N 77.54W
01/22/2016 M7.0 INCH CHESTERFIELD VA AMATEUR RADIO
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER AKQ1600051
JMLocal storm report, Jan 22, 8:49 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
849 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW 1 N NEWVILLE 37.20N 77.15W
01/22/2016 M5.5 INCH PRINCE GEORGE VA NWS EMPLOYEE
SNOW AND SLEET.
&&
EVENT NUMBER AKQ1600091
JMLocal storm report, Jan 22, 9:23 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
923 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM SNOW 1 WSW CHICKAHOMINY HAVE 37.37N 76.91W
01/22/2016 M2.5 INCH JAMES CITY VA AMATEUR RADIO
0845 PM SNOW KENWOOD 37.28N 77.32W
01/22/2016 M5.7 INCH CITY OF HOPEWELL VA AMATEUR RADIO
&&
EVENT NUMBER AKQ1600092 AKQ1600093
JMLocal storm report, Jan 22, 9:35 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 1 ESE WEDGEWOOD FARMS 37.12N 77.37W
01/22/2016 M5.0 INCH PRINCE GEORGE VA NWS EMPLOYEE
&&
EVENT NUMBER AKQ1600049
JMLocal storm report, Jan 22, 9:38 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
938 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 1 SE BOULEVARD HEIGHTS 37.28N 77.39W
01/22/2016 M5.0 INCH CITY OF COLONIAL H VA NWS EMPLOYEE
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER AKQ1600057
JMHigh Wind, Hampton/Poquoson
- When
- January 23, 12:43 AM EST
- Where
- Hampton/Poquoson forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.063, -76.333 (the zone’s center; the record gives no point)
Wind gust of 65 knots (75 mph) was measured at LFI. Wind gust of 62 knots (71 mph) was measured at Earness (1 E) and Messick (1 ESE).
High Wind, Newport News
- When
- January 23, 3:19 AM EST
- Where
- Newport News forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.063, -76.508 (the zone’s center; the record gives no point)
Wind gust of 53 knots (61 mph) was measured at Lassiter Court (2 SSE).
High Wind, Accomack
- When
- January 23, 4:32 AM EST
- Where
- Accomack forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $75,000
- Reported by
- ASOS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Wind gust of 61 knots (70 mph) was measured at WAL. Wind gust of 50 knots (58 mph) was measured at MFV. Numerous trees were downed on Chincoteague Island, with a few trees falling on homes.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Coastal Flood in Massachusetts, January 23 to 24, 2016$153,000 · 24 events
- Heavy Snow in Rhode Island, January 23 to 24, 2016$40,000 · 8 events
- Flood and Hail in California, January 23, 2016$35,000 · 3 in hail · 9 events
- Coastal Flood and High Surf in New York, January 23 to 24, 201611 events
- Blizzard and Winter Storm in Connecticut, January 23 to 24, 20169 events
- Coastal Flood in New Jersey, January 23, 20165 events
- High Wind in New Jersey, January 23, 201668 kt wind · 4 events
- Winter Weather in Florida, January 23, 20164 events
- Heavy Snow in Pennsylvania, January 23, 20163 events
- High Wind in Maryland, January 23, 201653 kt wind · 3 events
- Heavy Snow and Winter Weather in Connecticut, January 23 to 24, 20163 events
- High Wind in Delaware, January 23, 201665 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616143, 616144, 616140.